경막외 마취 후 발생한 지속성 마미증후군 환자 1예
A Case Report of Persistent Cauda Equina Syndrome Following Epidural Anesthesia
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Cauda equina syndrome (CES) is a rare complication of spinal and epidural anesthesia. We report a case of persistent cauda equina syndrome after epidural anesthesia with single shot 0.5% bupivacaine. There was no pain or paresthesia during needle placement or drug injection. 35-year-old woman experienced pain and weakness in the both lower extremities and alterations in bowel and urinary habits after epidural anesthesia for caesarean section. Electrodiagnostic examination revealed asymmetric bilateral lumbosacral polyradiculopathies compatible with cauda equine syndrome. The patient MRI revealed arachnoiditis, but did not show suspicious lesions such as hematoma and abscess. She was treated with medication, bladder training and physical therapy, but her symptoms remained unchanged during a 2 year follow- up. We suggest the chronic adhesive arachnoiditis resulting from bupivacaine neurotoxicity have played a role in producing this devastating chronic complication.
Abstract
Cauda equina syndrome (CES) is a rare complication of spinal and epidural anesthesia. We report a case of persistent cauda equina syndrome after epidural anesthesia with single shot 0.5% bupivacaine. There was no pain or paresthesia during needle placement or drug injection. 35-year-old woman experienced pain and weakness in the both lower extremities and alterations in bowel and urinary habits after epidural anesthesia for caesarean section. Electrodiagnostic examination revealed asymmetric bilateral lumbosacral polyradiculopathies compatible with cauda equine syndrome. The patient MRI revealed arachnoiditis, but did not show suspicious lesions such as hematoma and abscess. She was treated with medication, bladder training and physical therapy, but her symptoms remained unchanged during a 2 year follow- up. We suggest the chronic adhesive arachnoiditis resulting from bupivacaine neurotoxicity have played a role in producing this devastating chronic complication.
참고문헌 (9)
- Kim KS, "Sample of reference", J Korean Acad Rehab Med, 1, pp.111~112 (2007)
- Holly AM, "Epidural misadventures: a review of the risk and complications associated with epidural anaesthesia", ~
- Rigler ML, "Cauda equine syndrome after continuous spinal anesthesia", Anesth Analg, 72, pp.275~281 (1991)
- Dawkins CJ, "An analysis of the complications of extradural andcaudal block", Anaesthesia, 24, pp.554~563 (1969)
- Schneider MC, "Lidocaine neurotoxicity in the obstetric patient: is the water safe", Anesth Analg, 92, pp.287~290 (2001)
- Drasner K, "Persistent sacral sensory deficit induced by intrathecal local anesthetic infusion in the rat", Anesthesiology, 80, pp.847~852 (1994)
- Aldrete JA, "Correspondence:chronic adhesive arachnoiditis", BJA, 93, pp.301~307 (2004)
- Zaric D, "Transient neurologic symptoms following with spinal anesthesia with lidocaine versus other local anesthetics", Cochrane Database Syst Rev, 15(2), pp.CD003006~ (2009)
- Bilir A, "Cauda equina syndrome after epidural steroid injection: a case report", J Manipulative Physiol Ther, 29, pp.492~ (2006)
